Identification and estimation of incomplete information games with multiple equilibria
Ruli Xiao
Journal of Econometrics, 2018, vol. 203, issue 2, 328-343
Abstract:
In games, the multiplicity of equilibria poses a challenge for identification and estimation. The existing literature typically abstracts from this multiplicity by assuming that the data are generated from a single equilibrium. Instead of imposing such restrictions, this paper provides sufficient conditions to non-parametrically identify payoff primitives in finite action games with incomplete information, while allowing for multiple equilibria. I then propose a two-step estimator and illustrate its finite-sample performances via Monte Carlo simulations. Furthermore, I study the strategic interaction among radio stations when choosing different time slots to air commercials. I indeed find evidence to support the existence of multiple equilibria.
Keywords: Multiple equilibria; Discrete games; Measurement error models; Non-parametric identification; Semi-parametric estimation (search for similar items in EconPapers)
JEL-codes: C14 C57 (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (13)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304407617302452
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:203:y:2018:i:2:p:328-343
DOI: 10.1016/j.jeconom.2017.12.005
Access Statistics for this article
Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson
More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().